Thunderstorm Wind, Bradley
- When
- May 27, 6:15 PM EST
- Where
- Bradley County, Hopewell
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.233, -84.900
One large tree was reported down across Eureka Road near the intersection of McPherson Lane in Hopewell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
One large tree was reported down across Eureka Road near the intersection of McPherson Lane in Hopewell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 27, 2:07 PM EST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 307 PM EDT SAT MAY 27 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY)...NO SHOWER AND THUNDERSTORM ACTIVITY AS OF YET ACROSS FORECAST AREA. WEAK SURFACE AND MOISTURE BOUNDARY WITH HIGHER DEW POINTS FROM WEST TN INTO NORTH AL. AIRMASS IS VERY UNSTABLE SOUTH OF THE BOUNDARY AND LOOKS TO BE CONTRIBUTING TO INITIATION OF SHOWERS AND THUNDERSTORMS IN THAT AREA THIS AFTERNOON AND ARE MOVING SLOWLY EAST NORTHEAST. DRIER AIR IS FILTERING INTO SW VA AND NE TN FROM THE NORTH WITH NORTHWEST WINDS. UPPER RIDGE IS BUILDING OVER THE TENNESSEE VALLEY AND SOUTHEAST STATES CAUSING SUBSIDENCE THAT IS KEEPING CONVECTION FROM FIRING SO FAR TODAY. HIGH LEVEL CLOUDINESS MOVING SOUTHEAST FROM THE OHIO VALLEY AND CUMULUS DEVELOPMENT HAS SLOWED THE TEMPERATURE CLIMB SOME THIS AFTERNOON. THE RIDGE WILL CONTINUE TO BUILD TONIGHT AND SUNDAY FROM MIDDLE TN EAST TO THE MID ATLANTIC STATES. THE PLATEAU AND SOUTHERN VALLEY WILL HAVE THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS THIS EVENING CLOSER TO THUNDERSTORMS DEVELOPING TO THE WEST AND SOUTHWEST BUT THIS ACTIVITY SHOULD DIE AROUND SUNSET. SUNDAY THINK THERE WILL BE EVEN LESS ACTIVITY WITH RIDGE A LITTLE STRONGER. TEMPERATURES SHOULD BE A FEW DEGREES WARMER WITH LESS LOW CLOUD DEVELOPMENT EXPECTED. A STORM OR TWO MIGHT BECOME SEVERE LATER THIS AFTERNOON OR EARLY EVENING BUT COVERAGE SHOULD BE MUCH LESS THAN FRIDAY AND DAMAGING WINDS WOULD BE THE MAIN THREAT. .LONG TERM...(SUN NIGHT THROUGH SAT)...UPPER RIDGE OVER THE REGION EARLY IN THE PERIOD...WITH SUMMERLIKE CONDITIONS EXPECTED. WILL CARRY SOME ISOLATED CONVECTION MAINLY AFTERNOON AND EVENING MONDAY SOUTH AND CENTRAL...AND TUESDAY ALL ZONES. MODELS INDICATE RIDGE WILL BREAK DOWN MIDDLE PART OF WEEK...BEING REPLACED BY TROUGH IN THE EAST. GFS FAIRLY AGGRESSIVE...WITH COLD FRONT PUSHING THROUGH LATE THU/THU NIGHT. NOT SURE WE WILL SEE THE FRONT THAT QUICKLY...BUT WITH GFS INSISTENCE FOR A FEW RUNS...WILL MOVE TIMING UP INTO LATE THU NIGHT/FRIDAY. WILL CARRY CHANCE POPS WED THROUGH FRI...THEN DRY SAT FOR NOW. HOWEVER...UNCERTAINTY FAIRLY HIGH FOR LATER PERIODS GIVEN UNCERTAINTY IN HOW QUICKLY AND HOW DEEP EAST COAST TROUGHING WILL SET UP. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 91 69 92 / 20 20 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 89 66 90 / 10 20 10 20 OAK RIDGE, TN 65 89 65 91 / 10 20 10 20 TRI CITIES AIRPORT, TN 58 88 56 89 / 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD/LDW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT SAT MAY 27 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-281000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON- KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA- 530 AM EDT (430 AM CDT) SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA THIS MORNING. ADDITIONAL CONVECTION IS POSSIBLE THIS AFTERNOON WITH A CONTINUED MOIST AND UNSTABLE AIR MASS IN PLACE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. MJB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL SODDY-DAISY 35.26N 85.17W
05/27/2006 E0.88 INCH HAMILTON TN EMERGENCY MNGR
NICKEL SIZED HAIL IN SODDY-DAISY. REPORTED BY OFFICE OF
EMERGENCY SERVICES.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
620 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL SIGNAL MOUNTAIN 35.13N 85.34W
05/27/2006 E0.88 INCH HAMILTON TN COUNTY OFFICIAL
NICKEL SIZED HAIL IN SIGNAL MOUNTAIN AREA. REPORTED BY
HAMILTON COUNTY FIRE DEPARTMENT DISPATCH.
0540 PM TSTM WND GST SIGNAL MOUNTAIN 35.13N 85.34W
05/27/2006 E60.00 MPH HAMILTON TN COUNTY OFFICIAL
WINDS ESTIMATED IN EXCESS OF 60 MILES AN HOUR IN SIGNAL
MOUNTAIN AREA. REPORTED BY HAMILTON COUNTY FIRE
DEPARTMENT DISPATCH.
&&
FERRELLThe Northeast Alabama radar (KHTX), 113 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509869.